Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Will intake of hormonal tablets cause breast cancer ?

Hi Doctor, Am taking Tarana tablets for irregular periods. Also having cyst in overies. am 27 years old girl . Am working in IT sector. Recently i have read an artical. In This Who are all womens taking hoemonal tablets, they will cause breast cancer? is this true?. am afraid about this?. can you please explain doctor.
Asked On : Mon, 9 Apr 2012
Answers:  3 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Tarana contains drospirenone, a progestin, and ethinyl estradiol, an estrogen. Estrogen can accelerate the existing breast cancer but low doses of estrogen does not appear to increase the risk of development of breast cancer. PCOD is very common cause for irregular periods.

As you have mentioned all women taking this drug will develop breast cancer is not true.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Answered: Mon, 9 Apr 2012
I find this answer helpful
General & Family Physician Dr. Neelam Ashish Vanjari's  Response
As you know Tarana tablets are nothing but hormonal pills containing estrogen-progesterone.
This drug treats irregular period as well as gives protection for ovarian cyst.
Now regarding cancer risk; recent studies have shown that using the hormonal pills for a year or more helps protect against uterine cancer. Long-term Pill use protects against ovarian cancer. However, the research is mixed about breast cancer. Breast cancer risk may be slightly increased by the Pill for women with a family history of breast cancer. Women who have a personal history of breast cancer should not take the Pill.
I hope I have clarified your doubt.
Take care.

Best regards,
Dr. Neelam.
Answered: Mon, 9 Apr 2012
I find this answer helpful
Oncologist, Radiation Dr. Rushi Panchal's  Response
Estrogen hormone as a causation of breast cancer have proven beyond doubt in etiology of cancer,thats the reason antiestrogen(Tab Tamoxifen/Tab leterozole) has been used widely in ER/PR receptor possitive breast cancer patients. so if you are taking hormonal tablet but particularly high dose estrogen containing tablet then only you are at risk not with progesteron hormone tablets. this estrogen hormonal table on long run use will cause breast cancer not for short term theraputic if you r been using it for long term then only you need to worry but not short term(2-3months)course of treatment.
Answered: Mon, 9 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor